MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A valiant navion stent graft (vnmc3731c207tu) was implanted during reintervention of a prior aortic repair.The patient had a valiant captivia sent graft (vamf3636c150tu) implanted during the endovascular treatment of a type b thoracic dissecting aneurysm along with embolization of the left subclavian artery using a vascular plug approximately 5 years previous.It was reported that corelab review of ct approximately 4 years post the index procedure showed new stent ring enlargement of +3.6mm on ring 4 of (b)(6).There was no endoleak, no fracture, no aortic enlargement and no stent ring migration observed.The maximum aortic diameter was noted as 64.1mm.The hospital analysis of the ct showed aortic enlargement with the valiant navion stent graft.The patient had both the valiant captivia stent graft and a vascular plug implanted proximally.The valiant navion stent graft was implanted due to disease progression and not a failure of the valiant captivia stent graft.Per the site, ct imaging approximately 4 years post the index procedure identified aortic enlargement.No endoleak, stent ring enlargement , stent ring migration were noted.No secondary procedure is planned in relation to this finding.Corelab review of ct imaging from the same date identified a type iiia endoleak (new), with a stent ring enlargement of +4.2mm on ring 4 (persistent) and stent ring enlargement of +2.5mm on ring 2 (new) on valiant navion stent graft ( (b)(6) ).The maximum aortic diameter was noted as 58.4mm.No fracture, stent ring migration or aortic enlargement was noted.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
It was reported that the patient had intervention approximately 5 years and 10 months post index procedure for a type iiia endoleak.A val cap 38x38x200 was positioned mid to distal portion of the aortic arch to cover the gap in the previous tevar grafts.There was noted that there appeared to bae a large fenestration distal to the graft which was 3cm above the celiac artery.Further extension down to the origin of the celiac artery was performed with another val cap 38x38x100.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: corelab review of ct imaging from approximately 5 years and 8 months post-index procedure identified stent ring enlargement of +3.6mm in ring 2 (persistent), +1.3mm in ring 3 (new) and +12.7mm in ring 4 (persistent) in vnmc3731c207tu (b)(6).A stent fracture (new) and stent ring migration (new) of +3.8mm, both in ring 4 were also identified on this device.A persistent type iiia endoleak (persistent) was observed between the proximal non-navion device and the navion device.No aortic enlargement was reported and the maximum aortic diameter measured 64mm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20342973
Report Number9612164-2024-04454
Device Sequence Number18148618
Product Code MIH
UDI-Device Identifier00643169346963
UDI-Public(01)00643169346963(17)151210(21)V04172530
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2015
Device Model NumberVAMF3636C150TU
Device Catalogue NumberVAMF3636C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/14/2025
09/30/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date09/09/2025
10/15/2025
Date Device Manufactured12/10/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight98 KG